Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 5, 2020, 3:57 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jan 6, 2020, 4:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2020, 3:57 AM MST (10:57 UTC)
- In effect from
- Jan 6, 2020, 4:00 AM MST
- Expired
- Jan 6, 2020, 3:02 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS75 KVEF 051057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 257 AM PST Sun Jan 5 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-052300- /O.NEW.KVEF.WI.Y.0001.200106T1100Z-200107T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 257 AM PST Sun Jan 5 2020 /357 AM MST Sun Jan 5 2020/ ...WIND ADVISORY IN EFFECT FROM 3 AM PST /4 AM MST/ TO 4 PM PST /5 PM MST/ MONDAY... * WHAT...North wind 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. Strongest winds will occur between Lake Mohave and Mohave Valley, and adjacent higher terrain of eastern San Bernardino and far southern Clark Counties. * WHEN...From 3 AM PST /4 AM MST/ to 4 PM PST /5 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
842 WWUS75 KVEF 052239 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PST Sun Jan 5 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-061130- /O.CON.KVEF.WI.Y.0001.200106T1100Z-200107T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 239 PM PST Sun Jan 5 2020 /339 PM MST Sun Jan 5 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PST /4 AM MST/ TO 4 PM PST /5 PM MST/ MONDAY... * WHAT...North wind 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. Strongest winds will occur between Lake Mohave and Mohave Valley, and adjacent higher terrain of eastern San Bernardino and far southern Clark Counties. * WHEN...Beginning tonight through early Monday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small water craft may be swamped or capsized by rough waters. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
634 WWUS75 KVEF 061059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 259 AM PST Mon Jan 6 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-070000- /O.CON.KVEF.WI.Y.0001.200106T1100Z-200107T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 259 AM PST Mon Jan 6 2020 /359 AM MST Mon Jan 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North wind 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. Strongest winds will occur between Lake Mohave and Mohave Valley, and adjacent higher terrain of eastern San Bernardino and far southern Clark Counties. * WHEN...Through late this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small water craft may be swamped or capsized by rough waters. * ADDITIONAL DETAILS...Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
173 WWUS75 KVEF 062202 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 202 PM PST Mon Jan 6 2020 AZZ002-036-CAZ524-526-527-NVZ021-022-062315- /O.CAN.KVEF.WI.Y.0001.000000T0000Z-200107T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 202 PM PST Mon Jan 6 2020 /302 PM MST Mon Jan 6 2020/ ...WIND ADVISORY IS CANCELLED... Winds have not reached wind advisory criteria and are expected to trend down through the rest of the afternoon and evening. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:20 PM MST, 6 hours 37 minutes earlier.
Area forecast discussion, Jan 4, 9:20 PM MST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 820 PM PST Sat Jan 4 2020 .SYNOPSIS...A parade of speedy weather week systems will bring bouts of breezy wind through next week, especially down the Colorado River. A stronger weather disturbance is expected to develop late next week and will bring a slight chance of precipitation along with below normal temperatures. && .UPDATE...Very quiet conditions this evening with light winds and a broken cirrus deck the only weather to speak of. More of the same expected tonight and no updates are necessary. -Outler- && .DISCUSSION...There will be minor impacts through the forecast period; all impacts expected to wind-related and primarily affect boating conditions on area lakes. The latest imagery shows a band of cirrus across the southern Great Basin, which is starting to thin out as the as a weak, low-amplitude wave pushes further west. There was some concern that downslope winds would develop amid enhanced westerly flow atop to Sierra. So far today there have been a few westerly gusts in the 30-40 mph observed above 6,000 ft, but that's it. These mid-slope winds will lull this afternoon and evening as flow becomes slightly more northerly. Another fast-moving, low-amplitude will shortwave trough will transit the Great Basin Sunday bringing another bout of gusty winds to the upper and middle Sierra slopes as well as the higher elevations in the Spring Mountains. At lower elevations, a dry cold front associated with this system will usher breezy north winds into the southern Great Basin and Mojave Desert Sunday afternoon/evening. North winds will become more gusty Monday as the plunge down the lower Colorado River valley. Wind headlines will need to be considered for 35-45 mph gusts within the Colorado River valley. Another, deeper and higher-amplitude, trough will drift inland Wednesday. As it does, it should quickly soften gradients and weaken north winds along the river. This mid-week system is projected to dig further south and will bring a slight chance of light precip to the Sierra and southern Great Basin late Wednesday/Thursday. For the latter part of next week, northwesterly flow and additional impulses will drop temperatures 4-6 degrees between Wednesday and Friday. This drop in temps will drop temperatures at lower elevations close, if not to or below, freezing. && .AVIATION...For McCarran...Light and variable winds expected through Sunday morning. A weak cold front will turn winds more northerly Sunday afternoon, although speeds are likely to stay below 10 knots most of the afternoon. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds are expected through tonight aside from a few gusts in the highest elevations. A cold front will push south through the southern Great Basin Sunday morning and through the Mojave Desert Sunday afternoon, turning winds northerly, with the highest gusts of 20 to 30 knots expected in the southern Great Basin, the Owens Valley, and the Colorado River Valley. Even stronger north winds, possibly gusting over 40 knots, are expected in the Colorado River Valley on Monday. No operationally significant clouds or weather expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Boothe AVIATION.....Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2020Wind Advisories in California, 2020Wind Advisories in Nevada, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.